I've had cronic (chronic) pain in my feet for 20 years...the kind of pain that makes your feet feel like they are on fire. Not knowing the stress it was placing on my body finally put me in the hospital 2 years ago with a perforated colon then bleeding ulcers. The Docs told me Ibuprofen was to blame for these problems. I was taking Advil to try and reliefe the pain..sometimes 10-14 a day.
Once out of the hospital I went to a pain mgmt doctor and have regretted it ever since. I was placed on the 25mcg patch then over a period of 3 months was graduated up to the 75mcg patch. The doctor let my prescription run out on a Friday which is when my withdrawals began. I called the doctor and he told me "Your going to have a rough weekend." That was it...left to deal with the DT's on my own and not knowing what to expect.
My advice is this...if you can avoid the duragesic patch PLEASE DO! The last two weeks of my life have been hellish at best. Some of this I blame the doc for...he never informed me of the adverse effects this drug can have. IT IS DANGEROUS!.
Never under any circumstances quite your pain meds COLD TURKEY. You will pay a high price for that act. I called this doc several time during the last week to tell him of my crippling depression, cold sweats, fatigue, headache, cramps, insomnia and oh yeah, MORE DEPRESSION! Each time I would call him he would tell me "This should not be happening, you will be fine in the morning." Two weeks later I'm still waiting for that morning.
One more thing. PATIENT HEAL THYSELF! Never quit looking for relief but be very careful. Doctors do push certain drugs for that weekend golf game in Hawaii.
I am so sorry that you have experienced such an ordeal, no doctor has a right to allow such a thing to happen to you. I would definitely be finding a new doctor that is able to treat you with care. That is totally unethical, the doctor that starts you on a pain management program that includes medication has the responsibility to maintain that dosage without interruption. With any pain medication there is the fact that we do become dependent and if there come a time that our doctors thinks that we don't require pain medication any more for what ever the reason, they are required to treat us with a plan to withdraw from the medication with minimal withdrawl (withdrawal) symtoms (symptoms), that does not mean cold turkey - I would definitey be checking in to the treatment protocol that as a pain managment doctor he is required to follow. There should be a code of ethics - or responsibility to patient documentation - I don't know, I just can't imagine what it was like for you. I wish you well, and definitly find a new doctor..
THE DURAGESIC PATCH IS THE ONLY OPTION FOR SOME PEOPLE INCLUDING ME THAT ARE ON MEDICAID AND CANT GET ANY OTHER DOCTOR BESIDES THERE PRIMARY CARE DOCTOR TO PRESCRIBE THEM ANY THNG ELSE FOR THERE BECAUSE NO OTHER DOCTOR WILL TAKE MY MEDICAID AND I AM IN CHRONIC PAIN AND NO I AM NOT A DRUG ADDICT EITHER THANK GOD FOR THE DURAGESIC PATCH OR I WOULD HAVE NOTHING THAT WOULD CONTROL MY PAIN
I would just like to say about these duragesic patches , your understanding is a little bit blurred , the demon in which u went through was presented by a unethical doctor.I used to hold the same stigma as most people that haven't done much research do about narcotic's , But funny enough to person to open my eyes to the realization opoids shouldnt be feared like they are was my son (20 years old)
at the moment , he has always been a good kid in a wrong crowd but he was always freakishly safe about what he took , drink etc.
I never seen him take so much as tylenol without doing a week's study on the product and all possible side effect's , and i think god for his knowledge no matter how he got it , in my eyes he is a good kid and has always helped me with anything and everything , never disrespectful etc , But back to my point at hand , as with any opoid medication or '' any med '' your taking as a regimen , u can become tolerant/dependant , just like a person who goes cold turkey off coffee is a total grump during this , so in turn u should have been weened off the drugs slowly , and possibly put on
''buprenorphine'' or suboxone for the withdraw systems and it would have cause u no complications at all. Ask your doctor why he didn't , or if he just doesn't have the ability to prescribe it , if he didn't he should have reffered u to someone that had the ability.
karol. ( With long term use of just about anything , your body will expect it)
And to me addiction can only come from those who started with abuse , not chronic pain.
I happen to agree with you wholeheartedly...the doctor was in the wrong...most definitely! And I wish, wish, wish people would get past the word "addiction". I am a CP and Spinal Disorders patient and have an excellent spinal pain management doctor. I take Vicodin and Klonopin currently and never have abused the meds either. For those of us in chronic pain we are "Dependent" on the meds...not addicted and not from abuse of them. Anyway, I just recently tried to do a slow taper off of .5 mg of Klonopin...ONCE a day and only because I thought I might be becoming tolerant of it. So, into the 7th day I went into terrible withdrawals. But do I hate Klonopin or my doc? Nope! Obviously, I wasn't tolerant of it so I am staying on it and after speaking of all of this with my Neurologist. I also was prescribed the 12mcg of the Duragesic patch which I haven't started yet. I am just waiting for other reasons. Anyway, you are right...I am not afraid of the opoids nor the benzos because if you need them, you need them.
i agree with you 100% its all in the insurance either live with the pain or take what the drs. and insurance companys will give you. i hate living with this pain it makes it hard to get up and face each day but i know the lord is right by my side holding me up or i wouldnt be able to go on . sincerly pebbles
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.